DOI 10.1016/j.ejso.2009.12.003
Bisphosphonate induced osteonecrosis of the jaw masquerading as tumor: a word of caution for oral surgeons and oncologists.
Аннотация
AIMS: To highlight the misdiagnosis or delay in the detection of Bisphosphonate induced necrosis of Jaw (BINJ). It is associated with prolonged administration of intravenous bisphosphonates that are routinely used in the management of osteoporosis, Paget's disease, Multiple Myeloma, bone metastases. It improves quality of life, delays the skeletal complication, decreases the pain and hypercalcemia.
METHODS
We prospectively collected data of those patients who were receiving bisphosphonates for management of their primary illness and developed BINJ. This pathology being a new entity most oncologists are still ignorant about its existence.
RESULTS
Use of intravenous bisphosphanates can lead to BINJ which may mimic malignancy or metastasis. None of our patients were counseled, oncologists did not perform routine oral examinations, dentists went ahead with unwarranted interventions, radiologist raised false alarm and oral surgeons undertook unnecessary biopsies. Misled by clinical presentation and radiological appearance, all patients were initially misdiagnosed and underwent unwarranted interventions.
CONCLUSIONS
A careful dental clinical examination and appropriate imaging study is recommended before starting bisphosphonate therapy. The doctors prescribing Bisphosphonates especially intravenous preparations should not only counsel the patients but also routinely examine patient's oral cavity.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.